Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

August 10, 2021Clay County, Nebraska

NWS Hastings, NE issued this special weather statement at Aug 10, 2021, 3:39 AM CDT for Clay County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 3:39 AM CDT (08:39 UTC)
Expired
Aug 10, 2021, 4:15 AM CDT
In force
36 min
Issued by
NWS Hastings, NE
Hail
0.00 in
Wind
50

County Clay County, NE

The radar

The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2788 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

054 
WWUS83 KGID 100839
SPSGID

Special Weather Statement
National Weather Service Hastings NE
339 AM CDT Tue Aug 10 2021
 
NEZ075-076-085-086-100915-
Nuckolls NE-Adams NE-Webster NE-Clay NE-
339 AM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of southern Clay,
northwestern Nuckolls, northeastern Webster and southeastern Adams
Counties through 415 AM CDT...

At 339 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blue Hill to near Deweese. Movement was
northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Deweese around 345 AM CDT.
  Fairfield around 350 AM CDT.
  Edgar around 355 AM CDT.

Other locations in the path of these storms include Glenvil and Clay
Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4023 9805 4029 9853 4062 9842 4052 9783
      4045 9782
TIME...MOT...LOC 0839Z 229DEG 31KT 4033 9843 4032 9816 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Thies

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:37 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 10, 12:37 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1237 AM CDT Tue Aug 10 2021

.DISCUSSION...(This evening through Monday)
Issued at 354 PM CDT Mon Aug 9 2021

The primary forecast concerns today are heat and thunderstorm
chances.

Heat:
It's hot! It's hot everywhere! Over the western portions of the
forecast area, temps are in the upper 90s to low 100s, but for
areas east of a Kearney, NE to Osborne, KS line are seeing temps
in the 90s with dewpoint values in the 70s. Models continue to
under forecast dewpoints, and attempted to correct for that, and
still likely didn't get high enough.

Confidence is not overly high on how far southeast the cold front
will be during the day Tuesday and feel that the combo of high
dewpoints and heat will impact southeastern portions of the area.
This will include points southeast of a line from Smith Center, KS
to Hebron, NE. Have extended the Heat Advisory for those areas
through Tuesday evening.

Honestly after a brief reprieve in Nebraska counties tomorrow,
Wednesday and even Thursday continue to look hot. Additional Heat
Advisories are possible and possibly a heat warning if the heat
continues to persist for southern locations.

The heat will take a break as a cold front moves through the area
Thursday night. As we move into the weekend, temps are forecasted
into the 80s to low 90s.

Thunderstorm chances:
A weak cold front is west of the forecast area now and some cu is
developing west of McCook as of 330pm. Thunderstorms are expected
to develop along this front this evening, but how far east they
will travel is a big question. Feel that the best chance south and
west of the Tri-Cities, with Kearney west having the best chance.
As the Low Level Jet develops late this evening, some
thunderstorm activity developing over NW KS and the adjacent NE
counties is possible, as the LLJ veers out, these storms will
slide eastward, this activity looks to remain south of I-80. Shear
is relatively weak, so while small hail cannot be ruled out, the
primary threat looks to be strong damaging winds this evening. The
activity overnight could have some marginal strong to severe
storms with it as well.

As with the heat, the question for thunderstorm chances on Tuesday
resides with where will the boundary end up after tonight's
activity. There is a chance this activity could impact areas south
and east of the Tri-Cities. A Day 2 Marginal and even a Slight
risk clips the area for Tuesday afternoon.

The next chance for storms after Tuesday will be Thursday as a
stronger front moves through the region under primary northwest
flow.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday)
Issued at 1229 AM CDT Tue Aug 10 2021

VFR conditions are expected to continue throughout this period.
Showers and thunderstorms west of our TAF sites will continue to
slowly track eastward likely diminishing as they do so. We could
see this precipitation in the vicinity of our TAF sites a few
hours either side of dawn, but more than likely it will remain
southwest of KEAR and KGRI. The wind will become more northerly
and eventually northeasterly with time, but should remain rather
light.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 9 PM CDT this evening for NEZ086-087.

KS...Heat Advisory until 9 PM CDT this evening for KSZ006-007-018-019.

&&

DISCUSSION...Billings Wright
AVIATION...Wesely
Hazardous weather outlook, Aug 9, 9:25 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
925 PM CDT Mon Aug 9 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
925 PM CDT Mon Aug 9 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

Scattered thunderstorms remain possible across the area through
tonight. An isolated strong to marginally severe storm is possible
with up to quarter size hail and wind gusts up to 60 MPH.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The Heat Advisory remains in effect through Tuesday evening for
areas along and southeast of a line from Smith Center, KS to
Hebron, NE. Heat index values of 105 to 109 degrees are possible.
Heat index values may top out near 100 degrees in north central
Kansas and along the Highway 81 corridor in Nebraska again on
Wednesday.

Chances for thunderstorms return Tuesday afternoon and evening,
primarily to areas east and southeast of the Tri Cities. Again,
some of these storms may be strong to marginally severe.

Occasional low-end chances for thunderstorms are in the forecast
Thursday night through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, Aug 10, 2:30 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
230 AM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     TSTM WND GST     9 N STOCKTON            39.56N 99.29W
08/10/2021  M53 MPH          ROOKS              KS   MESONET

&&

THIES
Special weather statement, Aug 10, 2:44 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Hastings NE
244 AM CDT Tue Aug 10 2021

KSZ007-019-100830-
Jewell KS-Mitchell KS-
244 AM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of Mitchell and southern
Jewell Counties through 330 AM CDT...

At 244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cawker City to Hunter. Movement was east
at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Strong thunderstorms will be near...
  Victor around 255 AM CDT.
  Glen Elder and Ionia around 300 AM CDT.

Other locations in the path of these storms include Jewell and
Randall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3957 9849 3957 9851 3963 9850 3977 9806
      3922 9794 3922 9846
TIME...MOT...LOC 0744Z 250DEG 25KT 3956 9845 3922 9838

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Thies
Special weather statement, Aug 10, 2:59 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
259 AM CDT Tue Aug 10 2021

NEZ074-075-084-085-100830-
Franklin NE-Adams NE-Webster NE-Kearney NE-
259 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern
Franklin, northern Webster, southern Adams and southeastern Kearney
Counties through 330 AM CDT...

At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Campbell, or 28 miles southwest of Hastings, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Bladen around 315 AM CDT.

Other locations in the path of this storm include Roseland, Holstein
and Ayr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4009 9857 4024 9889 4057 9878 4040 9828
      4034 9828
TIME...MOT...LOC 0758Z 211DEG 26KT 4024 9869

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Thies
Local storm report, Aug 10, 3:20 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
320 AM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     TSTM WND GST     6 WSW BELOIT            39.44N 98.21W
08/10/2021  M54 MPH          MITCHELL           KS   MESONET

            KANSAS MESONET STATION.

&&

THIES
Local storm report, Aug 10, 3:24 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
324 AM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     HAIL             BELOIT                  39.46N 98.11W
08/10/2021  M0.88 INCH       MITCHELL           KS   911 CALL CENTER

            PEA TO NICKEL SIZE HAIL REPORTED IN BELOIT.

&&

THIES
Special weather statement, Aug 10, 3:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
339 AM CDT Tue Aug 10 2021

NEZ075-076-085-086-100915-
Nuckolls NE-Adams NE-Webster NE-Clay NE-
339 AM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of southern Clay,
northwestern Nuckolls, northeastern Webster and southeastern Adams
Counties through 415 AM CDT...

At 339 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blue Hill to near Deweese. Movement was
northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Deweese around 345 AM CDT.
  Fairfield around 350 AM CDT.
  Edgar around 355 AM CDT.

Other locations in the path of these storms include Glenvil and Clay
Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4023 9805 4029 9853 4062 9842 4052 9783
      4045 9782
TIME...MOT...LOC 0839Z 229DEG 31KT 4033 9843 4032 9816

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Thies

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:45 PM CDTSpecial Weather StatementGIDDawson30 min
Aug 9, 11:06 PM CDTSpecial Weather StatementGIDBuffalo39 min
Aug 10, 2:59 AM CDTSpecial Weather StatementGIDWebster31 min
Aug 10, 4:24 AM CDTSpecial Weather StatementGIDClay, Fillmore36 min
Aug 10, 12:20 AM CDTSpecial Weather StatementGIDPhillips25 min
Aug 10, 12:39 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks51 min
Aug 10, 1:06 AM CDTSevere Thunderstorm Warning Considerable damage threatGIDOsborne, Phillips, Rooks, Smith39 min
Aug 10, 1:43 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith47 min
Aug 10, 2:16 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith29 min
Aug 10, 2:44 AM CDTSpecial Weather StatementGIDMitchell46 min
Aug 10, 3:03 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell42 min
Aug 10, 3:55 PM CDTHeat AdvisoryGIDJewell, Mitchell, Osborne, Rooks29 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.